Alert archive / Arizona / Special Weather Statements in 2014
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 8, 2014, 2:54 PM MST for Santa Cruz County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 2:54 PM MST (21:54 UTC)
- Expired
- Aug 8, 2014, 3:45 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS85 KTWC 082154 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST FRI AUG 8 2014 AZZ503-513-082245- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 254 PM MST FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 345 PM MST... AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN THE VICINITY OF NOGALES. THIS STORM WAS MOVING TO THE NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...TUBAC...RIO RICO AND TUMACACORI. LAT...LON 3164 11110 3167 11076 3134 11071 3134 11106 TIME...MOT...LOC 2153Z 138DEG 2KT 3149 11090 $$ FRANCIS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:50 PM MST, 4 minutes earlier.
Area forecast discussion, Aug 8, 2:50 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST FRI AUG 8 2014 .SYNOPSIS...EXPECT INCREASING CHANCES OF THUNDERSTORMS THIS WEEKEND AS DEEPER MOISTURE RETURNS TO THE AREA. THEREAFTER...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL DURING THE UPCOMING WEEK. NEAR AVERAGE DAYTIME TEMPERATURES WILL OCCUR INTO NEXT WEEK. && .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM WRN PIMA COUNTY SEWD INTO SANTA CRUZ COUNTY AT THIS TIME. OTHER ISOLATED SHOWERS/TSTMS WERE ADJACENT SOME OF THE MOUNTAIN RANGES OF GREENLEE/GRAHAM/COCHISE COUNTIES. ISOLATED TO SCATTERED SHOWERS/TSTMS WILL OCCUR THIS EVENING AS A SOMEWHAT MOIST AND UNSTABLE ENVIRONMENT CONTINUES ACROSS THE AREA. VERY SLOW STORM MOVEMENT MAY YIELD BRIEF HEAVY RAIN...AND BRIEF WIND GUSTS PERHAPS TO 40 KTS MAY ALSO OCCUR. THE BULK OF SHOWERS/TSTMS WILL DECREASE AROUND OR SHORTLY AFTER SUNSET. HAVE OPTED FOR DRY CONDITIONS AREA- WIDE LATE TONIGHT. A GRADUAL INCREASE OF MOISTURE CONTINUES TO BE PROGGED SAT-MON VIA THE 08/12Z NAM/GFS/ECWMF/CANADIAN SOLUTIONS. THUS...HAVE ONLY MADE VERY MINOR MODIFICATIONS TO THE GRIDDED DATA POP FIELDS BASED ON THESE SOLUTIONS. THE POPS GENERALLY YIELD SCATTERED COVERAGE OF AFTERNOON/EVENING SHOWERS/TSTMS MAINLY EAST AND SOUTH OF TUCSON. ISOLATED SHOWERS/TSTMS ARE FORECAST TO OCCUR ACROSS WRN/CENTRAL PIMA COUNTY AND SOUTH CENTRAL PINAL COUNTY. THEREAFTER...08/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING CONSIDERABLY DEEPER MOISTURE TO BE ACROSS SE AZ TUE AS A WEAK UPPER LOW/INVERTED TROUGH MOVES SLOWLY NWD ACROSS THE AREA. TAKEN AT FACE VALUE...MARKEDLY HIGHER PRECIP CHANCES SHOULD OCCUR TUE. HOWEVER... FORECAST CONFIDENCE IS SOMEWHAT LOW REGARDING THIS SCENARIO FOR A COUPLE OF REASONS. THESE MEDIUM RANGE MODELS EARLIER THIS WEEK WERE DEPICTING A STRONG UPSWING IN SHOWER/TSTM ACTIVITY THIS WEEKEND. THIS PARTICULAR SCENARIO NOW APPEARS TO BE DELAYED UNTIL TUE. ANOTHER REASON FOR SOMEWHAT LOW FORECAST CONFIDENCE IS THAT THE TIMING MAY BE OFF BY PLUS/MINUS 12 HOURS. THIS MAY TRANSLATE INTO THE NIGHTTIME PERIOD HAVING INCREASED SHOWER/TSTM COVERAGE VERSUS THE DAYTIME HOURS...OR VICE VERSA. AT ANY RATE...HAVE OPTED TO REDUCE INHERITED POPS SOMEWHAT FOR MON- TUE. STILL APPEARS THAT CHANCE-CATEGORY POPS WILL SUFFICE FOR MOST SECTIONS DURING THE AFTERNOON/EVENING HOURS. MARKEDLY LESS COVERAGE OF SHOWERS/TSTMS MAY OCCUR WED ASSUMING SUBSIDENCE OCCURS BEHIND THE DEPARTING UPPER LEVEL SYSTEM. SCATTERED MAINLY AFTERNOON/EVENING SHOWERS/TSTMS ARE THEN EXPECTED THUR-FRI. DAYTIME TEMPS DURING THIS FORECAST PERIOD WILL GENERALLY AVERAGE WITHIN A FEW DEGS OF NORMAL...ABOVE OR BELOW NORMAL...DEPENDING UPON LOCATION. && .AVIATION...VALID THRU 09/23Z. INCREASING MOISTURE WILL RESULT IN INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. EXPECT ISOLATED TO SCATTERED -TSRA/-SHRA THIS EVENING MAINLY FROM KTUS VICINITY WWD/SWD...WITH ISOLATED TO SCATTERED -TSRA/-SHRA AREAWIDE SATURDAY. CLOUD DECKS WILL GENERALLY BE AT 6-10K FT AGL. WIND GUSTS FROM OUTFLOWS MAY APPROACH 35-40 KTS. OTHERWISE...SURFACE WIND LESS THAN 15 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA... WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND...AND SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NEXT WEEK. STRONG...GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE... 20-FOOT WINDS WILL MAINLY BE LESS THAN 15 MPH. WITH INCREASING CHANCES OF PRECIPITATION...RELATIVE HUMIDITY VALUES WILL ALSO BE ON THE INCREASE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION...FRANCIS AVIATION/FIRE WEATHER...ZELL
In the hours before
Special weather statement, Aug 8, 2:54 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST FRI AUG 8 2014 AZZ503-513-082245- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 254 PM MST FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 345 PM MST... AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN THE VICINITY OF NOGALES. THIS STORM WAS MOVING TO THE NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...TUBAC...RIO RICO AND TUMACACORI. LAT...LON 3164 11110 3167 11076 3134 11071 3134 11106 TIME...MOT...LOC 2153Z 138DEG 2KT 3149 11090 FRANCIS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:28 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 8, 3:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.